• SDN Site Updates

    Hey everyone! The site will be down for approximately 2 hours on Thursday, August 5th for site updates.

buddindoc

Senior Member
7+ Year Member
15+ Year Member
Aug 7, 2003
205
0
Kerala,India or PA,USA
Status (Visible)
I am having major problems keeping it straight in my pea brain
pupil sizes -I know they are an indication of the drug (legal or illegal) that the patient is on, also we can figure out if the patient is OD'd on it or is going thru withdrawal.
I CANNOT KEEP IT STRAIGHT and it trips me with every damn question.
ciliary and radial ,open angle and closed ..drugs.ugh.
So if some one ,aspiring optho docs ,gunners for ER or plain smart ppl know how i can tacle this please....post.mnemonics.anything.
thanks
+pity+
 

Terpskins99

Fear... The Stig
10+ Year Member
Mar 8, 2005
3,435
9
Status (Visible)
  1. Resident [Any Field]
This might not seem to be the most helpful reply, but its better than nothing...

http://en.wikipedia.org/wiki/Miosis
http://en.wikipedia.org/wiki/Mydriasis

Just a recommendation, but I think its infinitely more important/high yield to first understand WHY you get miosis versus mydriasis (i.e. whats more screwed up? the sympathetics which want to dilate your pupils in fight/flight or the paras which want to constrict them).

The memorizing part should be easy, since you'll have memorized every drug/toxin's MOA during path/pharm study.
 

Pinkertinkle

2003 Member
10+ Year Member
15+ Year Member
Oct 16, 2003
5,004
83
Status (Visible)
  1. Attending Physician
386345691_5a0a798428_o.gif
 
About the Ads

pratik7

Senior Member
15+ Year Member
Jul 10, 2003
853
6
Atlanta, Ga
Status (Visible)
  1. Attending Physician
I had them straight at one point soo hopfully i remember it correctly. I learned them based on mechanism. Symp agonist will dilate, PNS agonist will constrict. Thats half of your battle. With the glaucoma drugs, usually the Ach agonist will treat glaucoma cause you are constricting the muscles and allows the fluid to flow. If you remember atropine it may make the others easier. Atropine is a Ach antagonist which will paralyze the ciliary muscles which will CAUSE glaucoma. Since you are inhib the PNS, it will cause pupillary dilation.

Not sure if thats what you are looking for but hope it helps.
 

Davelee

New Member
10+ Year Member
Aug 8, 2006
15
0
Status (Visible)
  1. Non-Student
When I was looking for a pharm book, I came across one good example for Pilocarpine's action on pupil, i.e., pupil constriction:

1> Linking a drug name (Pilocarpine) to its action (Pupil constriction):
PILOCARPINE: A PILE of CAR-delivered PINEs is used for the pupil constri(u)ction project (illustruated with a figure).

You may check the example by yourself using the link:

http://www.amazon.com/Illustrated-P...95411011/ref=pd_ecc_rvi_1/102-6853618-9511366

Hope it helps!
 
This thread is more than 14 years old.

Your message may be considered spam for the following reasons:

  1. Your new thread title is very short, and likely is unhelpful.
  2. Your reply is very short and likely does not add anything to the thread.
  3. Your reply is very long and likely does not add anything to the thread.
  4. It is very likely that it does not need any further discussion and thus bumping it serves no purpose.
  5. Your message is mostly quotes or spoilers.
  6. Your reply has occurred very quickly after a previous reply and likely does not add anything to the thread.
  7. This thread is locked.